| Catalog Number |
ROB10027 |
| Medical Device Problem Code |
Erratic or Intermittent Display (1182)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3,h6.This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a real intelligence cori assisted tka surgery, a real intelligence tablet continues to black out randomly throughout the cases, and it stalls the case.The procedure was resumed, after a significant delay, with the same device.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Additional information: d9, h3, h6 and h11.H11: the real intelligence tablet, part # rob10027, serial # (b)(6), used in surgery, was returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The tablet was connected to a known working cori console, and the tablet led indicator illuminated, and screen displayed normally.But the screen was observed to flicker when the tablet cable was flexed near the back panel and along the cable.The tablet was disassembled.Testing of cable continuity revealed no open wires.However, the cable was observed to have some twisting by the back panel housing.They keylock was enabled.The most likely cause of the reported issue is related to esd interference and/or signal noise which caused the tablet to shut off to prevent current overload.A review of manufacturing and service records indicates the device met all specifications upon release into distribution.A complaint history review was performed by part number and similar complaints were identified.A review by serial number was performed and no similar complaints were identified.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Initial changes were implemented with a firmware and cable update and additional corrective actions have been initiated.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference: (b)(4).